Alabama, 2003Damaging Wind in Alabama, March 6, 2003
March 6, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 6, 3:43 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 6, 3:43 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
343 AM CST THU MAR 06 2003
LITTLE TIME FOR DISCUSSION THIS MORNING. FRONTAL BOUNDARY ACROSS
CENTRAL SECTIONS WILL MOVE INTO THE SOUTHERN SECTIONS THIS MORNING...
THEN GO STATIONARY. THIS FRONT THEN MOVES BACK NORTH LATE TONIGHT
AND FRIDAY AS SURFACE LOW DEVELOPS ACROSS THE NORTHERN GULF. POPS
TODAY WILL BE BASED ON LATEST RADAR LOOPS AND THEN HIGHEST POPS
WILL BE ACROSS THE SOUTHEAST SECTIONS IN VICINITY OF BOUNDARY.
BHM 59/45/65/48/69 2110
MGM 69/50/68/50/72 745-
.BHM...NONE.
Hazardous weather outlook, Mar 5, 11:47 PM CST, 6 hours 38 minutes before
ALZ011>015-017>050-060645-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST WED MAR 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TONIGHT)...
A FEW STRONG THUNDERSTORMS REMAIN POSSIBLE ACROSS MOST OF THE AREA
OVERNIGHT. THE MAIN THREAT WITH THE STORMS WILL BE LOCALIZED HEAVY
RAINFALL...SMALL HAIL...AND LOCALIZED WIND GUSTS TO 35 MPH. A COLD
FRONT WILL SLOWLY ADVANCE ACROSS ALABAMA OVERNIGHT AND WILL BE
LOCATED FROM NEAR ROANOKE TO MONTGOMERY BY EARLY THURSDAY.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT MOVES
THROUGH SOUTHEAST ALABAMA EARLY ON THURSDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY THE REMAINDER OF TONIGHT.
In the hours before
Special weather statement, Mar 6, 12:25 AM CST, 6 hours before
ALZ012-060730-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 AM CST THU MAR 6 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LAMAR COUNTY UNTIL 130 AM
CST...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHEAST OF MOLLOY...MOVING NORTHEAST AT 30
MPH. IN ADDITION...OTHER STORMS WERE ENTERING THE WESTERN SECTIONS
OF LAMAR COUNTY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY AND VERNON
THROUGH 130 AM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3369 8829 3356 8814 3374 8794 3387 8802
Special weather statement, Mar 6, 12:49 AM CST, 5 hours 36 minutes before
ALZ012-060715-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 AM CST THU MAR 6 2003
.THUNDERSTORM ADVISORY FOR LAMAR COUNTY HAS BEEN CANCELLED...
AT 1249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM HAD MOVED OUT OF THE ADVISORY AREA...THUS THE
ADVISORY HAS BEEN CANCELLED.
LAT...LON 3396 8799 3367 8798 3361 8825 3401 8821
Special weather statement, Mar 6, 1:27 AM CST, 4 hours 58 minutes before
ALZ015-060800-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 AM CST THU MAR 6 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR WALKER COUNTY UNTIL 200 AM
CST...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 124 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER OAKMAN...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...PARRISH...
JASPER AND CORDOVA THROUGH 200 AM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3374 8752 3359 8738 3378 8712 3397 8720
Thunderstorm Wind, Tallapoosa
- When
- March 6, 6:25 AM CST
- Where
- Tallapoosa County, Reeltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.600, -85.800
Trees were blown down on Lovelady Road in Reeltown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, March 6, 20033 injured · $212,000 · F1 · 2 events
- Winter Storm in Massachusetts, March 6, 2003$1.2 million · 13 events
- Winter Storm in Rhode Island, March 6, 2003$290,000 · 7 events
- Winter Storm in Connecticut, March 6, 2003$150,000 · 3 events
- Flood in South Carolina, March 6, 2003$100,000 · 1 event
- Heavy Snow in New York, March 6, 2003$50,000 · 1 event
- Heavy Snow in Pennsylvania, March 6, 2003$50,000 · 1 event
- Hail in Mississippi, March 6 to 7, 2003$17,000 · 1 in hail · 11 events
- Winter Storm and Winter Weather in New Jersey, March 6, 200312 events
- Winter Storm in Montana, March 6 to 10, 2003$15,000 · 2 events
- Winter Storm and Heavy Snow in Pennsylvania, March 6, 200310 events
- Heavy Snow in New York, March 6, 20038 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348077.